Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 467, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Jun 28, 2011, 7:25 PM CDT for Hopkins County, Texas. It was in force for 41 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2011, 7:25 PM CDT (00:25 UTC)
- Expired
- Jun 28, 2011, 8:06 PM CDT
- In force
- 41 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
County Hopkins County, TX
The radar
The Shreveport radar (KSHV), 165 km from the middle of the area, began a volume at 00:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 7:45 PM CDT | TSTM WND GST 60 | Como, TX | |
| Jun 28, 7:50 PM CDT | TSTM WND GST 60 | Pickton, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 28, 3:53 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 0.4 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1051 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 1290 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
248
WUUS54 KFWD 290025
SVRFWD
TXC223-290130-
/O.NEW.KFWD.SV.W.0467.110629T0025Z-110629T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
725 PM CDT TUE JUN 28 2011
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN HOPKINS COUNTY IN NORTHEAST TEXAS...
* UNTIL 830 PM CDT
* AT 725 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 15
MILES NORTH OF COMO...AND MOVING SOUTH AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
COMO AROUND 830 PM...
THIS WILL IMPACT I-30 BETWEEN MILE MARKERS 113 AND 128.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM HAS
PASSED.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3296 9531 3296 9554 3333 9561 3337 9538
3336 9534 3337 9531 3329 9529 3297 9530
TIME...MOT...LOC 0025Z 347DEG 10KT 3326 9540
$$1 follow-up statement
401
WWUS54 KFWD 290106
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
806 PM CDT TUE JUN 28 2011
TXC223-290116-
/O.CAN.KFWD.SV.W.0467.000000T0000Z-110629T0130Z/
HOPKINS TX-
806 PM CDT TUE JUN 28 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HOPKINS COUNTY IS
CANCELLED...
THIS WILL IMPACT I-30 BETWEEN MILE MARKERS 113 AND 128.
AT 806 PM CDT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING MOVED
OUT OF THE AREA...THUS THE WARNING HAS BEEN CANCELLED.
RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM THE THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
TUESDAY EVENING FOR NORTHEASTERN TEXAS.
LAT...LON 3296 9531 3296 9554 3333 9561 3337 9538
3336 9534 3337 9531 3329 9529 3297 9530
TIME...MOT...LOC 0106Z 347DEG 10KT 3315 9537
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 6:50 PM CDT, 35 minutes earlier.
Area forecast discussion, Jun 28, 6:50 PM CDT, 35 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 650 PM CDT TUE JUN 28 2011 .AVIATION... CONCERNS: NONE AT THE TAF SITES. CONVECTIVE COMPLEX ACROSS SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS WILL CONTINUE THROUGH THE EVENING HOURS AND MAY STILL BE ON GOING INTO THE LATE NIGHT HOURS. THE ONLY AFFECT ON THE METROPLEX TAF SITES COULD BE AN OUTFLOW BOUNDARY THAT PROPAGATES WEST- SOUTHWESTWARD AND MIGHT REACH KDAL AND KDFW WITH A WIND SHIFT. WILL AWAIT NEXT UPDATE 03Z OR THE 06Z ROUTINE TO COVER THIS IF IT DEVELOPS. OTHERWISE...VFR CIGS/VIS WITH DIURNAL SHIFTING SOUTHERLY FLOW 6-12KTS TONIGHT AND 7-15KTS ON WEDNESDAY. 75 && .PREV DISCUSSION... /ISSUED 342 PM CDT TUE JUN 28 2011/ TWO AREAS OF INTEREST FOR POSSIBLE CONVECTION LATER THIS AFTERNOON AND EVENING...ALTHOUGH CHANCES ARE LOW IN EITHER CASE. THE BEST CHANCES FOR THUNDERSTORM DEVELOPMENT ARE IN OUR NORTHEAST ZONES WHERE THE BEST MOISTURE CONVERGENCE AND SURFACE BASED INSTABILITY EXIST. ADDITIONALLY...OUTFLOW FROM THE COMPLEX OF THUNDERSTORMS PUSHING SOUTH THROUGH ARKANSAS INTO NORTHERN LOUISIANA MAY ACT AS AN IMPETUS FOR THUNDERSTORM INITIATION. SURFACE OBSERVATIONS INDICATE A TONGUE OF MOISTURE ALONG A PARIS TO MCKINNEY TO MINERAL WELLS LINE...LIKELY ALONG AN OLD OUTFLOW BOUNDARY FROM THIS MORNINGS CONVECTION THROUGH OKLAHOMA. BOTH OF THESE AREAS WILL BE MONITORED FOR POTENTIAL CONVECTIVE INITIATION. CONFIDENCE IN THE TIMING/LOCATION OF ISOLATED THUNDERSTORM DEVELOPMENT IN THESE AREAS IS LOW BUT ANY STORM THAT DOES DEVELOP WILL BE IN A FAVORABLE ENVIRONMENT TO PRODUCE STRONG DOWNBURST WINDS. MODELS CONTINUE TO PROG NW MOVEMENT OF THE UPPER LEVEL RIDGE ON WEDNESDAY ALLOWING THE POTENTIAL FOR ISOLATED THUNDERSTORMS IN OUR EASTERN ZONES. OTHERWISE...TEMPERATURES AROUND 100 FOR THE ENTIRE CWA WITH MOSTLY SUNNY SKIES. AN UPPER LEVEL DISTURBANCE MOVES THROUGH THE CENTRAL PLAINS ON THURSDAY AND RESULTS IN AN INCREASE OF SOUTHERLY WINDS ACROSS THE CWA. THIS SHOULD ALLOW FOR MORE MIXING AND THURSDAY STILL APPEARS TO BE THE WARMEST DAY THIS WEEK...ALTHOUGH ONLY BY A DEGREE OR TWO. TROPICAL SYSTEM IN THE BAY OF CAMPECHE IS STILL PROGGED TO MOVE INTO MEXICO SOMETIME THURSDAY. EVEN WITH THE UPPER RIDGE MOVING NORTHWEST...MOST OF THE MOISTURE ASSOCIATED WITH THIS SYSTEM WILL REMAIN WELL SOUTH OF NORTH TEXAS. BEGINNING SATURDAY DIURNALLY DRIVEN CONVECTION LOOKS POSSIBLE. SOUTHERLY FLOW THROUGH 500 MB WILL ALLOW MORE MOISTURE AND LESS CAPPING THROUGHOUT NORTH TEXAS. ADDITIONALLY...THE UPPER LEVEL RIDGE BEGINS TO DEVELOP A WEAKNESS SATURDAY. THEREFORE...DAYTIME HEATING SHOULD BE ENOUGH TO DESTABILIZE THE ATMOSPHERE AND GENERATE AIRMASS THUNDERSTORMS. AS A RESULT...INTRODUCED ISOLATED THUNDERSTORMS DURING EACH AFTERNOON SATURDAY THROUGH MONDAY. GFS GUIDANCE HAS A 20 POP FOR THIS SAME TIME FRAME BUT KEPT 10 POPS AT THIS TIME. WILL INCREASE IN FUTURE FORECASTS IF MODELS SHOW CONSISTENCY. AN ADDITIONAL FORECAST ITEM THAT IS WORTH MENTIONING IN REGARDS TO THE WEAKENING RIDGE. IT APPEARS THIS WEAKENING IS A RESULT OF A TUTT LOW THAT MOVES WESTWARD ALONG THE GULF COAST BEGINNING FRIDAY MORNING. THIS FEATURE DEVELOPS ALONG A SHEAR AXIS RESULTING FROM A WASHED OUT FRONTAL BOUNDARY. BOTH THE ECMWF AND GFS DEVELOP THIS LOW...ALTHOUGH THE TIMING AND PROGRESSION BETWEEN THE TWO DIFFER SIGNIFICANTLY. ELECTED TO NOT INCREASE POPS ON MONDAY OR INTRODUCE POPS ON TUESDAY SINCE THE UNCERTAINTY ASSOCIATED WITH THE TUTTS FORECAST IS HIGH. HOWEVER...THIS FEATURE WILL NEED TO BE MONITORED CLOSELY IN FUTURE MODEL RUNS AS IT COULD HAVE A SIGNIFICANT IMPACT ON OUR WEATHER NEXT WEEK. 42/MM && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 78 100 78 101 78 / 5 5 5 5 5 WACO, TX 76 102 75 102 75 / 0 5 5 5 5 PARIS, TX 75 99 76 99 76 / 20 10 10 10 10 DENTON, TX 74 101 74 100 74 / 5 5 5 5 5 MCKINNEY, TX 73 98 74 98 73 / 10 5 5 5 5 DALLAS, TX 79 100 79 100 79 / 5 5 5 5 5 TERRELL, TX 75 98 75 98 75 / 10 10 10 10 10 CORSICANA, TX 75 98 76 97 75 / 5 5 5 10 10 TEMPLE, TX 74 100 74 101 73 / 0 5 5 5 5 MINERAL WELLS, TX 73 104 73 103 73 / 5 0 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 75/
Hazardous weather outlook, Jun 28, 2:51 PM CDT, 4 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 251 PM CDT TUE JUN 28 2011 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-291200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 251 PM CDT TUE JUN 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THROUGH TONIGHT. THERE IS A SLIGHT CHANCE OF STRONG TO SEVERE THUNDERSTORMS NORTHEAST OF A BOWIE...TO DENTON...TO DALLAS...TO CANTON LINE THROUGH THIS EVENING. DAMAGING WINDS...FREQUENT LIGHTNING...AND POSSIBLY HAIL CAN BE EXPECTED WITH STORMS THAT DO OCCUR. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ISOLATED THUNDERSTORMS ARE POSSIBLE WEDNESDAY AFTERNOON AND EVENING EAST OF A SHERMAN...ROCKWALL...MEXIA LINE. ANY STORMS COULD BECOME BRIEFLY STRONG OR MARGINALLY SEVERE WITH DOWNBURST WINDS AND FREQUENT LIGHTNING. ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE EACH DAY THIS WEEKEND AND ON THE FOURTH OF JULY ACROSS THE EASTERN HALF OF NORTH TEXAS. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED NORTHEAST OF A BOWIE... TO DENTON...TO DALLAS...TO CANTON LINE THROUGH THIS EVENING. 05/
In the hours before
Local storm report, Jun 28, 7:16 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
716 PM CDT TUE JUN 28 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM HAIL BLOSSOM 33.67N 95.38W
06/28/2011 E1.00 INCH LAMAR TX PUBLICLocal storm report, Jun 28, 7:18 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
718 PM CDT TUE JUN 28 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND GST BLOSSOM 33.67N 95.38W
06/28/2011 E60 MPH LAMAR TX PUBLIC
ESTIMATED 60-70 MPH WIND GUSTSpecial weather statement, Jun 28, 7:18 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
718 PM CDT TUE JUN 28 2011
TXZ106-107-290045-
DELTA TX-HOPKINS TX-
718 PM CDT TUE JUN 28 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
EAST CENTRAL DELTA COUNTY
EASTERN HOPKINS COUNTY
AT 718 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 13 MILES NORTHEAST OF SULPHUR SPRINGS...MOVING
SOUTH AT 30 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE COMO.
PENNY-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3296 9531 3301 9559 3345 9553 3344 9550
3346 9549 3343 9546 3344 9545 3341 9540
3340 9539 3337 9530 3313 9529
TIME...MOT...LOC 0018Z 011DEG 27KT 3323 9543The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 7:18 PM CDT | Special Weather Statement | FWD | Hopkins | 27 min |
| Jun 28, 7:44 PM CDT | Severe Thunderstorm Warning | FWD | Lamar | 61 min |
| Jun 28, 8:48 PM CDT | Special Weather Statement | FWD | Lamar | 27 min |
| Jun 28, 9:52 PM CDT | Special Weather Statement | FWD | Delta, Hopkins | 23 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.